MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 4-840120DIJJ-JP
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while in use on a patient, the 840 ventilator alarmed, generated diagnostic codes, safety valve opened, and ven tilation stopped.The patient was removed from the ventilator and was placed on an alternate ventilator without injury.
 
Additional Manufacturer Narrative
Patient information and initial reporter cannot be provided due to japanese privacy regulations.Japan medtronic personnel reported event to manufacturer on behalf of the customer.The device has been received and is under going investigation.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Section d9 updated to the evaluation date of the device section h6 evaluation codes updated due to the evaluation of the device method code - remove b21 and add b01 result code - remove c21 and add c13 conclusion code - remove d15 and add d02 component code - remove g07003 and add g04135 h3 device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that while in use on a patient, the 840 ventilator alarmed, generated diagnostic codes, the safety valve opened, and ventilation stopped.The device was available for evaluation.Service personnel (sp) inspected the unit, confirmed the reported issue in memory ,and replaced the air proportional solenoid (psol) due to leak.The unit passed all the required calibrations and tests as per manufacturer specifications at the time of service.The cause of the event was isolated to a potential fault in the psol.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.The event is included in a trending and monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Section d9 updated to the return of a part section h6 evaluation codes updated due to the return and analysis of part method code, add additional code result code, add additional code component code, remove g04135 and add g0413501 h3 device evaluation summary: updated due to the return and analysis of a part medtronic conducted an investigation based upon all information received.It was reported that while in use on a patient, the 840 ventilators alarmed, generated diagnostic codes, the safety valve opened, and ventilation stopped.The device was available for evaluation.Service personnel (sp) inspected the unit, confirmed the reported issue in memory, and replaced the air proportional solenoid (psol) due to leak.The unit passed all the required calibrations and tests as per manufacturer specifications at the time of service.One psol was returned for further analysis: a visual inspection of the returned psol revealed no external anomalies.The psol was installed into a failure investigation test ventilator for analysis and the unit failed extended self test (est) for leak.A teardown of the psol was conducted and it was noted when the poppet was removed and a visual inspection under a microscope showed contamination of the concentric circles of the poppet which is the sealing ring.This contamination caused the poppet to stick and not function correctly.The cause of the event was isolated to a fault in the psol on air side the event is included in a trending and monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19532266
Report Number8020893-2024-00178
Device Sequence Number18032485
Product Code CBK
UDI-Device Identifier10884521076891
UDI-Public10884521076891
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4-840120DIJJ-JP
Device Catalogue Number4-840120DIJJ-JP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2024
Supplement Date Received by Manufacturer07/11/2024
09/20/2024
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date07/12/2024
09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/02/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown